Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 112, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2023, 2:59 PM CDT for George County, Stone County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2023, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 10, 2023, 3:20 PM CDT
- In force
- 21 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 57 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WUUS54 KMOB 101959
SVRMOB
MSC039-131-102045-
/O.NEW.KMOB.SV.W.0112.230610T1959Z-230610T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
259 PM CDT Sat Jun 10 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern George County in southeastern Mississippi...
Southeastern Stone County in southeastern Mississippi...
* Until 345 PM CDT.
* At 259 PM CDT, a severe thunderstorm was located 10 miles east of
McHenry, or 13 miles southeast of Wiggins, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southwestern George and southeastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3089 8864 3073 8863 3073 8888 3068 8889
3068 8905 3083 8908
TIME...MOT...LOC 1959Z 268DEG 15KT 3073 8896
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM1 follow-up statement
475
WWUS54 KMOB 102020
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
320 PM CDT Sat Jun 10 2023
MSC039-131-102030-
/O.CAN.KMOB.SV.W.0112.000000T0000Z-230610T2045Z/
George MS-Stone MS-
320 PM CDT Sat Jun 10 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GEORGE AND
SOUTHEASTERN STONE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3089 8864 3073 8863 3073 8888 3068 8889
3068 8905 3083 8908
TIME...MOT...LOC 2019Z 268DEG 15KT 3073 8886
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:04 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 10, 1:04 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Mobile AL 104 PM CDT Sat Jun 10 2023 ...New AVIATION, NEAR TERM... .AVIATION... (18Z TAFS) Issued at 102 PM CDT Sat Jun 10 2023 General VFR conditions are expected over the forecast area this afternoon into this evening outside of isolated to scattered showers and thunderstorms. This convection will bringing local drops into mid level MVFR levels. Development has begun over areas south of Highway 84, with the greatest coverage over the Florida I-10 corridor. Movement of these storms are expected to be east-southerly with stronger outflows leading to development in other directions. Overnight, this convection will ease, though slower than anticipated due to a passing upper level disturbance. Sunday is expected to see development begin offshore, then move inland in the late morning/afternoon hours. /16 && .NEAR TERM... (Now through Sunday) Issued at 102 PM CDT Sat Jun 10 2023 Another round of showers and thunderstorms has begun at noontime. Better moisture levels stretching southwest south of a Waynesboro to Crestview line. Precipitable h20 levels between 1.5" and 1.7" were analyzed at this time. An upper level shortwave disturbance will move southeast towards the forecast area later this afternoon and this evening in the northwesterly upper level flow over the Southeast, helping to sustain convection longer into the evening. The limiting factor as to placement later this afternoon into this evening will be any usable instability left over from the developing convection, which is hard to pin down at this time. Am still expecting a few strong to marginally severe storms to develop this afternoon, with MLCApes rising into the 2500-3000J/kg range and DCapes into the 700-900J/kg range. Wind shear remains mediocre at best this afternoon, with bulk wind shear values less than 20kts. Sunday, with most of the forecast area behind the passing shortwave system, the area of best convection shifts to areas northeast of the forecast area, with a drier airmass seeing a significant moistening up along with an upper level shortwave system passing northeast of the forecast area. Instability remains sufficient for strong to marginally severe storms. Winds shear sees an uptick from today, with bulk wind shear values rising to the 25-35kt range in some of the guidance. Still on the low side, but a bit better for more organized storms. The best combination of ingredients for severe storms remains well west of the forecast area, though. Like today, SPC is advertising a Marginal risk for severe storms over mainly the western half of the forecast area. High temperatures around seasonal norms are expected this afternoon and Sunday, with a mean upper trough in place along the East Coast limiting upper subsidence somewhat from an upper ridge over the Plains. High temperatures in the upper 80s to low 90s expected this afternoon and Sunday. With high precipitable h20 levels over the forecast area, Heat Indices are expected to top out in the upper 90s to near 103 southwest of a Waynesboro to Crestview line today. Tonight, guidance is advertising weaker northerly flow, when combined with an uptick in moisture levels and convection cloud cover lasing longer into the evening, low temperatures are expected to see an uptick from last night, with upper 60s along and north of Highway 84 to low to mid 70s south of I-10 expected. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 71 89 74 91 71 90 73 90 / 40 40 30 50 10 30 10 20 Pensacola 75 87 76 90 75 89 76 88 / 30 40 20 50 10 30 10 20 Destin 76 87 77 88 76 87 78 86 / 30 40 20 40 10 30 10 20 Evergreen 68 90 71 91 68 90 70 91 / 50 70 40 50 20 40 20 30 Waynesboro 67 91 70 90 66 89 69 92 / 60 50 40 40 20 30 20 30 Camden 66 89 70 88 65 87 68 91 / 60 70 50 40 20 40 20 30 Crestview 69 90 71 93 70 92 71 90 / 20 60 30 50 10 40 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 10, 2:03 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
203 PM CDT Sat Jun 10 2023
ALZ261-101945-
Mobile Inland AL-
203 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of northeastern Mobile
County through 245 PM CDT...
At 203 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Movico, or 9 miles east of Citronelle,
moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Vernon and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3097 8797 3105 8816 3114 8813 3114 8802
3115 8802 3115 8794 3112 8795 3109 8797
3107 8796 3106 8794 3104 8795 3103 8796
3103 8795
TIME...MOT...LOC 1903Z 276DEG 5KT 3108 8807
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jun 10, 2:25 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
225 PM CDT Sat Jun 10 2023
ALZ261-262-102015-
Baldwin Inland AL-Mobile Inland AL-
225 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of northeastern Mobile
and northwestern Baldwin Counties through 315 PM CDT...
At 224 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Movico, or 9 miles north of Creola. This
storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stockton, Mount Vernon, Movico and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3092 8792 3093 8792 3099 8810 3110 8807
3109 8782 3090 8785
TIME...MOT...LOC 1924Z 276DEG 4KT 3102 8801
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Jun 10, 2:42 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
242 PM CDT Sat Jun 10 2023
ALZ261-262-102030-
Baldwin Inland AL-Mobile Inland AL-
242 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 330 PM CDT...
At 242 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Axis, or near Creola, moving southeast at 5
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Satsuma, Creola and Axis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3080 8804 3094 8815 3100 8802 3090 8782
3083 8791 3087 8789 3090 8789 3092 8791
3088 8790 3086 8790 3085 8791 3083 8792
3079 8796 3080 8798 3079 8798 3080 8799
3079 8802
TIME...MOT...LOC 1942Z 322DEG 6KT 3094 8802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jun 10, 2:48 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
248 PM CDT Sat Jun 10 2023
MSZ078-079-102030-
Stone MS-George MS-
248 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of southwestern George
and eastern Stone Counties through 330 PM CDT...
At 247 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles east of McHenry, or 10 miles southeast of
Wiggins, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8887 3091 8883 3093 8883 3073 8877
3074 8888 3068 8889 3068 8909 3079 8916
TIME...MOT...LOC 1947Z 241DEG 15KT 3074 8903
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Jun 10, 2:50 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
250 PM CDT Sat Jun 10 2023
ALZ052-053-102030-
Clarke AL-Washington AL-
250 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of southeastern
Washington and south central Clarke Counties through 330 PM CDT...
At 250 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northeast of McIntosh, or 13 miles
southwest of Jackson, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3121 8800 3134 8812 3153 8791 3130 8783
TIME...MOT...LOC 1950Z 224DEG 9KT 3133 8799
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jun 10, 2:51 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Sat Jun 10 2023
FLZ205-102030-
Okaloosa Inland FL-
251 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of east central
Okaloosa County through 330 PM CDT...
At 251 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles east of Crestview. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central
Okaloosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3071 8648 3082 8650 3086 8639 3071 8639
TIME...MOT...LOC 1951Z 242DEG 3KT 3077 8640
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:48 PM CDT | Special Weather Statement | MOB | Stone | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.